MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470026-64
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.Fse performed troubleshooting on the 0-degree endoscope, however no issues were observed.The customer stated they had the same issue approximately one week previously with a 30-degree scope that was returned for rma.Fse replaced the endoscope controller (ec).Isi received the 0-degree endoscope involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed and replicated the customer reported complaint.Upon visual inspection, holes were noted in the teflon wrap, and the endoscope adapter was found damaged.No issue was noted with either image.The heat shrink was observed to be too short.
 
Event or Problem Description
It was reported during a da vinci-assisted ventral hernia surgical procedure, interference was experienced when firing the cautery instrument.The customer started to covert the case to laparoscopic surgery before calling intuitive surgical, inc.(isi) technical support.The customer declined to troubleshoot with an isi technical support engineer (tse).Prior to the call, the customer stated the monopolar instrument cord was replaced and they moved the erbe power cords from one outlet to another, however the issue persisted.Tse reviewed live system logs and observed video loss errors in the logs, pointing to the endoscope.Tse stated that the issue is likely specific to the endoscope and recommended discontinuing use.The procedure was completed laparoscopically with no reported injury to the patient.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015857
Report Number2955842-2023-14980
Device Sequence Number12653783
Product Code NAY
UDI-Device Identifier00886874112205
UDI-Public(01)00886874112205
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470026-64
Device Catalogue Number470026
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age63 YR
Patient SexMale